MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCP020150150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a pacific plus balloon with a non-medtronic inflation device during treatment of a calcified cto (chronic total occlusion-100%) in the patients distal left anterior tibial artery.Other medtronic balloons amphirion deep and pacific plus were used for predilation with no alleged issues reported.Moderate tortuosity and severe calcification are reported.Ifu was followed and the device was prepped without issue.No resistance was encountered when advancing the device.Device not passed through a previously deployed stent.It is reported that the wire was inside the balloon.Both balloon and wire were removed in tandem.The procedure was completed at this point.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic guidewire was used.It is reported that the wire was inside the balloon wrapping and not outside the lumen.Following removal of the device, further pta was carried out using another medtronic balloon.Four photographic images of the pacific plus device were received for evaluation.The guidewire was found to have exited the guidewire lumen and entered the inflation lumen pathway proximal to the proximal balloon bond in the images provided.The first image is of a cine image, in the image the floppy distal tip of the guidewire is visible within the inflated balloon chamber.Images two through four show the pacific plus removed from the patient and the guidewire within the balloon and inflation pathway proximal to the balloon chamber.The balloon chamber is in a post-inflated state.Evaluation summary: the pacific plus catheter was received in a sealed plastic biohazard pouch and tightly coiled with a small zippered pouch.Due to the way the device was packaged for return several kinks in the catheter were formed post-procedure.The kinks were visually and tactilely located approximately, 40cm, 69.1cm, 99.1cm and 125.6cm distal of the y-manifold strain relief.The balloon chamber of the returned device was in a post-inflated profile.An attempt to flush the guidewire lumen resulted in a partial inflation of the balloon chamber and fluid leaking from the inflation lumen.An attempt to load a 0.018¿ guidewire through the distal tip was met with resistance within the balloon chamber approximately 120mm from the distal tip of the pacific plus.The balloon chamber was examined in the area of the stoppage and no obvious defect was noted.An attempt to load a 0.018¿ guidewire through the proximal hub luer lock was met with resistance at the first kink in the catheter.It is reasonable to assume the inability to load a 0.018¿ guidewire is caused post-procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC PLUS US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
avenida paseo del cucapah #105
parque industrial el lago
tijuana, b.c.,mx 22570
MX  22570
MDR Report Key8123750
Report Number9612164-2018-03440
Device Sequence Number11344160
Product Code LIT
UDI-Device Identifier08033477071831
UDI-Public08033477071831
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2020
Device Catalogue NumberPCP020150150
Device Lot Number214429979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR